View Full Version : Severe dizziness - what is the science??


bobsley12
05-31-16, 01:13 PM
Hi, I've been taking concerta since 3-4 weeks. I've started with 36mg, then lowered to 27, and now I'm on 18 because of the side effects.

2-3 times per day I get very dizzy. My stomach get in a ball and I cannot stand. Even sitting, I feel like fainting. I'm also very cold and can have difficulty breathing. It last from 20min to 45min. It happen at around 10h30-11h30 AM, and often at around 4pm and more in the evening. I also get a bad feeling 5-10min after taking the pill in the morning.

I start to be used to it and I can relax enough to avoid an anxiety attack but it's far from optimal at job.

My question is what is the science behind it? They just say that dizziness is a side effect but they dont say why. Is it low blood pressure? The vasoconstriction playing with the internal ear? Or maybe just good old anxiety?

I'm 39, weight 136lb, drink enough, eat ok, get extra proteins and take vitamins+omega3 and will see my doctor in 8 days.

thanks

Hiddencreations
05-31-16, 11:49 PM
My thought is orthostatic hypotension or just regular hypotension, it's extremely rare though as stimulants tend to increase blood pressure. IT could also be anxiety, some people get more anxious with stimulants, which means that non-stimulants would be a better fit. Anxiety is more likely than blood pressure, but the only way to determine which is for you to measure you blood pressure and pulse several times a day.

I would go to your primary care doc just to rule out other conditions that may be more probable, if there is nothing you may want to consider switching to a non-stimulant like Strattera.

bobsley12
06-01-16, 10:53 AM
Thanks for the answer. I took my blood pressure almost everyday since starting the med. Always near normal. Around 120/70. I had a readout this morning when actually feel fainting and it was 10 points lower. 110/60. 3-4 min after it was back to normal.

I just went to the clinic and talked to the doctor assistant (doctor is holiday). There was a note in my folder saying that if I did not support the 18mg, I had to stop taking it and at next appointment we would try something else. I guess it's going to be strattera because they certainly feel I have an anxious nature.

Well well well. Look like I'll not take my pill tomorrow. I hope strattera is not as bad as people say... :(

C15H25N3O
06-01-16, 03:06 PM
I hope i can help you. I have been on Ritalin IR for 2 years. I was starting with 15-20mg in the morning
and had sometimes severe dizziness and it was hard to stand, stand up or to walk and not to fall over.
I could handle it splitting my morning dose into 10/5mg or 15/5mg, while i took the 5mg half an hour
later. The dizziness only happened after taking the pills. So it was a kind of too strong flash i got from it.

I think its a reaction of too much MPH at once for the sympathicus.

I am not sure if MPH is the right medication for you as concerta is called to be the softest of all MPHs.

Water, sugar, carbs and magnesium help most on MPH side effects.

bobsley12
06-03-16, 02:23 PM
Damn, it's been 2 days I've stopped concerta and today I'm all dizzy again. Shallow breath, fainting and narrow nose airways.

Does that mean it's not concerta related?

C15H25N3O
06-03-16, 04:40 PM
Give you physician a call and talk with him about it or give it another chance after some days.
Some days off MPH will tell you the difference and if it is better with or without it.
The good side of MPH and AMP compared to Strattera is you can take it when you want to
take it and you can stop it when ever you want. Strattera is a real must-daily-pill that must
build up a specific level over weeks and you feel horrible when you stop it immediately.

bobsley12
06-04-16, 09:39 AM
Yes, I will talk to him in 4 days. I'm back to my old self with a vengeance. Also the anxiety is not going away. I'm still very tense. Gastric reflux is very high too.

I miss the first week on 36mg... I was Concertus, the demi-god of productivity!

C15H25N3O
06-06-16, 06:47 PM
If you dont have a fear taking it you should give it another try before you see your physician.
Low doses of MPH should only have reduced effectiveness and too high doses should make you speedy.
Maybe you respond better on a amphetamines.

bobsley12
06-14-16, 10:23 PM
Just an update. Doctor say he will not try any ADD medication anymore saying that clearly I cant support it. Instead he gave me Cipralex (lexapro) 10mg and 30 calming pills in case of panic attack.

First day in Cipralex was euphoric. I felt I was 12 years old. Very nice feeling. Second day the effect was replaced by a somewhat soft calming effect. Now I'm travelling to japan for 1 month and going through jetlag. It make the effects hard to notice but yesterday I took alcohol (2 drinks) and almost blacked out. This is a dangerous combination.

I kinda regret the concerta. I wanted to learn japanese in an efficient way. Now I just dont feel I can do it. My son take Biphentin 15mg every morning. I was thinking about trying it when the jetlag is over. It might have a different result than concerta.

Thanks for the replies and advices!!